MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Model Number A4829
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the patient underwent hysteroscopic examination and removal of intrauterine pregnancy residue under general anesthesia intubation.When preparing to use the grasping forceps during the surgery, it was found that it was unable to clamp the tissue.Upon examination, it was found that the small screw at the front end of the grasping forceps was loose and fell off.Due to the small size of the screw, it was repeatedly searched under the scope and confirmed that no small screw was found in the patient's uterine cavity.Then, a new grasping forceps was immediately replaced to continue the surgery and it was completed.The patient's vital signs remained stable during the surgery, and the process was smooth.The patient returned to the ward safely after the surgery.The user confirmed the missing forceps screw was not found within the patient¿s uterine cavity, and the event did not require an additional intervention or hospitalization to preclude permanent harm or impairment.
 
Additional Manufacturer Narrative
This supplemental report is to provide a correction to the initial medwatch report (mdr).Further review found there was no reportable malfunction related to the subject device captured in this complaint.The initial mdr was inadvertently submitted as a reportable malfunction.The initial medwatch reported that the small screw at the front end of the grasping forceps was loose and fell off; however, it was confirmed that the event did not occur with an olympus device.Per the legal manufacturer, this issue is not likely to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
GRASPING FORCEPS, SHARK TEETH, 7 FR., SEMIFLEXIBLE
Common Device Name
FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18341525
Report Number9610773-2023-03652
Device Sequence Number6703024
Product Code NWW
UDI-Device Identifier04042761006927
UDI-Public04042761006927
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4829
Device Lot Number225W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown